Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 9, 2007, 7:12 PM CDT for Caldwell Parish, Winn Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 9, 2007, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Caldwell Parish, LA, Winn Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3163 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:23 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 9, 3:23 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 323 PM CDT MON JUL 9 2007 .DISCUSSION... AFTERNOON RADAR IS LIT UP AGAIN AS MOISTURE AND HEATING INTERACTS WITH ANOTHER UPPER LEVEL LOW PRESSURE FEATURE MOVING ACROSS THE AREA. EAST TEXAS IS GETTING A REPREIVE FROM THE HEAVIER ACTIVITY THIS AFTERNOON...INSTEAD SOUTHWEST ARKANSAS IS GETTING THERE SHOT AT THE HEAVIER THUNDERSTORMS. SCATTERED THUNDERSTORM ACTIVITY WILL LINGER IN THE FORECAST THROUGH THE MIDDLE OF THE WORK WEEK...AS AN UPPER LEVEL TROUGH AXIS LINGERS ACROSS THE SOUTHERN PLAINS DURING THE SHORT TERM. BY THURSDAY...THIS FEATURE SHIFTS EAST OF THE AREA...AS THE UPPER LEVEL RIDGE OVER THE WESTERN STATES AMPLIFY...AND THE RIDGE OVER THE EASTERN STATES SHIFTS OUT INTO THE ATLANTIC. NORTHWEST FLOW WILL SETUP ACROSS THE AREA AT THE END OF THE WEEK AND LOW CHANCES LINGER...AS POPS DROP OFF TO THE 20 CENT RULE. TEMPS ARE EXPECTED TO REMAIN STEADY THROUGH MUCH OF THE WEEK...CONTINUE AT NEAR TO SLIGHTLY BELOW NORMAL. ELEVEN && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH 10/18Z. EXPECT IFR/MVFR CIGS AND VSBYS VCNTY OF CONVECTION... OTHERWISE MAINLY VFR. ALSO..EXPECT EARLY MORNING REDUCTION IN CIGS AND VSBYS FROM DEEP EAST TX ACROSS NORTHCENTRAL LA AND INTO SOUTHWEST AR WITH REDUCED VISIBILITIES OF 1 TO 3 STATUTE MILES AND CIGS NEAR 8 HUNDRED FEET...MAINLY BETWEEN 10/09Z AND 10/14Z. SURFACE WINDS SOUTH TO SOUTHWEST AROUND 10 KNOTS WILL DIMINISH INTO THE 4 TO 8 KNOT RANGE AFTER 10/01Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 91 75 91 / 20 30 30 40 MLU 75 89 75 90 / 30 40 30 40 DEQ 73 89 73 90 / 20 40 30 40 TXK 74 90 74 91 / 20 30 30 40 ELD 74 89 74 89 / 30 40 30 40 TYR 75 92 75 93 / 20 20 30 40 GGG 75 91 75 93 / 20 20 30 40 LFK 75 93 75 92 / 20 20 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
Hazardous weather outlook, Jul 9, 12:00 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUL 9 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON...MOST NUMEROUS ACROSS PORTIONS OF EXTREME EASTERN TEXAS...AND MUCH OF NORTH LOUISIANA...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SLOWLY SHIFT EAST ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...ALTHOUGH THE FLASH FLOOD THREAT SHOULD REMAIN MINIMAL AS THESE STORMS WILL EXHIBIT MORE MOVEMENT THAN STORMS THAT CAUSED SIGNIFICANT FLOODING LAST WEEK ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA. ADDED DAYTIME HEATING MAY ALSO ENHANCE AN ISOLATED SEVERE WEATHER THREAT...ESPECIALLY OVER EAST TEXAS AND WESTERN LOUISIANA. SHOULD ANY STORMS BECOME SEVERE...THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. THE SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH EARLY THIS EVENING AS THE DISTURBANCE SHIFTS EAST OF THE AREA...AND AS DAYTIME HEATING SUBSIDES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AS WEAK UPPER LEVEL DISTURBANCES CONTINUE TO SHIFT SOUTHEAST INTO THE REGION. ONE SUCH DISTURBANCE WILL FOCUS SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS. ISOLATED SEVERE STORMS CAN NOT BE RULED OUT OVER THESE AREAS DURING THIS TIME...ALTHOUGH ANY STORM THAT DEVELOPS ACROSS THE AREA WILL HAVE THE POTENTIAL FOR PRODUCING BRIEF HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON ACROSS EAST TEXAS AND NORTH LOUISIANA. 11
In the hours before
Local storm report, Jul 9, 5:10 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD MAGNOLIA 33.27N 93.24W
07/09/2007 COLUMBIA AR EMERGENCY MNGR
HWY 82 AT DUDNEY RD. CLOSED...WAIST DEEP WATER OVER ROAD
&&
12Local storm report, Jul 9, 5:12 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MAGNOLIA 33.27N 93.24W
07/09/2007 COLUMBIA AR EMERGENCY MNGR
AWNING BLOWN OFF OF BUILDING ON WASHINGTON ST. NEAR
DOWNTOWN
&&
12Local storm report, Jul 9, 5:13 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MAGNOLIA 33.27N 93.24W
07/09/2007 COLUMBIA AR EMERGENCY MNGR
TREES DOWNED ON CR 27
&&
12Local storm report, Jul 9, 5:38 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLASH FLOOD DE QUEEN 34.04N 94.34W
07/09/2007 SEVIER AR LAW ENFORCEMENT
SEVERAL STREETS FLOODED IN AND AROUND DE QUEEN.
&&
17Local storm report, Jul 9, 6:17 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD MARION 32.90N 92.24W
07/09/2007 UNION LA TRAINED SPOTTER
8 INCHES OF RUNOFF OVER INTERSECTION OF SR 2 AND 143.
&&
JDLocal storm report, Jul 9, 6:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD SPRINGHILL 33.00N 93.46W
07/09/2007 WEBSTER LA TRAINED SPOTTER
HWY 371 FLOODED...TWO CARS STALLED
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:27 PM CDT | Flash Flood Warning | SHV | Morris | 4 hr |
| Jul 10, 5:29 AM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 11 hr |
| Jul 10, 9:27 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 48 min |
| Jul 10, 12:37 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 7 days |
| Jul 10, 12:44 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 9 days |
| Jul 10, 1:43 PM CDT | River Flood Warning | SHV | Cass, Marion | 21 hr |
| Jul 9, 7:15 PM CDT | Flash Flood Warning | SHV | Ouachita | 2 hr |
| Jul 10, 12:29 PM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 47 hr |
| Jul 10, 2:55 PM CDT | River Flood Warning | SHV | Little River, Sevier | 45 hr |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.